Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Grand Forks, ND

January 21, 201111 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Jan 21, 2011, 3:21 PM CST for 11 counties in North Dakota. It took effect at Jan 21, 2011, 6:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2011, 3:21 PM CST (21:21 UTC)
In effect from
Jan 21, 2011, 6:00 PM CST
Expired
Jan 22, 2011, 3:45 PM CST
In force
22 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS43 KFGF 212121
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
321 PM CST FRI JAN 21 2011

...DANGEROUS WIND CHILLS THROUGH SATURDAY MORNING...

.DANGEROUS WIND CHILL VALUES ARE EXPECTED TO CONTINUE INTO THE
NIGHT. A BRIEF INTERVAL OF NEARLY CALM WINDS LATE THIS AFTERNOON
OR EARLY THIS EVENING WILL BE FOLLOWED BY NORTH WINDS BETWEEN 5
AND 10 MPH TONIGHT. AN ARCTIC AIR MASS COMBINED WITH THESE WIND
SPEEDS WILL PRODUCE WIND CHILL VALUES OF 25 TO 40 DEGREES BELOW ZERO.

NDZ006-007-014-015-024-026-028-038-049-052-054-221800-
/O.NEW.KFGF.WC.Y.0005.110122T0000Z-110122T1800Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
321 PM CST FRI JAN 21 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. 

DANGEROUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL
PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY FROM
THIS EVENING THROUGH SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039-
053-221800-
/O.EXT.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER...
GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON
321 PM CST FRI JAN 21 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST SATURDAY.

* DANGEROUS WIND CHILL TEMPERATURES FROM 25 TO 40 DEGREES BELOW
  ZERO WILL PERSIST OVER THE RED RIVER VALLEY AND NORTHWEST AND
  WEST CENTRAL MINNESOTA FROM THIS EVENING THROUGH SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
WJB
4 follow-up statements
036 
WWUS43 KFGF 220316
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
916 PM CST FRI JAN 21 2011

...HAZARDOUS WIND CHILLS THROUGH SATURDAY MORNING...

.HAZARDOUS WIND CHILL VALUES ARE EXPECTED TO CONTINUE INTO THE NIGHT. 
A BRIEF INTERVAL OF NEARLY CALM WINDS THIS EVENING WILL BE
FOLLOWED BY NORTH WINDS BETWEEN 5 AND 10 MPH TONIGHT. AN ARCTIC
AIR MASS COMBINED WITH THESE WIND SPEEDS WILL PRODUCE WIND CHILL
VALUES OF 25 TO 35 DEGREES BELOW ZERO.

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039-
053-221800-
/O.CON.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER...
GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON
916 PM CST FRI JAN 21 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

* HAZARDOUS WIND CHILL TEMPERATURES FROM 25 TO 35 DEGREES BELOW
  ZERO WILL PERSIST OVER THE RED RIVER VALLEY AND NORTHWEST AND
  WEST CENTRAL MINNESOTA FROM THIS EVENING THROUGH SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

NDZ006-007-014-015-024-026-028-038-049-052-054-221800-
/O.CON.KFGF.WC.Y.0005.000000T0000Z-110122T1800Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
916 PM CST FRI JAN 21 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST
OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY FROM THIS
EVENING THROUGH SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
VOELKER
783 
WWUS43 KFGF 221005
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
405 AM CST SAT JAN 22 2011

...HAZARDOUS WIND CHILLS THROUGH SATURDAY MORNING...

.NORTH WINDS OF 5 TO 10 MPH THIS MORNING COMBINED WITH
TEMPERATURES WELL BELOW ZERO WILL CAUSE WIND CHILL TEMPERATURES
BETWEEN 25 AND 40 BELOW ZERO OVER MOST OF THE AREA. 

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039-
053-221800-
/O.CON.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER...
GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON
405 AM CST SAT JAN 22 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* NORTH WINDS OF 5 TO 10 MPH COMBINED WITH TEMPERATURES WELL BELOW
  ZERO WILL RESULT IN WIND CHILL READINGS OF 25 TO 40 BELOW ZERO
  THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

NDZ006-007-014-015-024-026-028-038-049-052-054-221800-
/O.CON.KFGF.WC.Y.0005.000000T0000Z-110122T1800Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
405 AM CST SAT JAN 22 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL
  PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DTR
983 
WWUS43 KFGF 221801
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1201 PM CST SAT JAN 22 2011

...HAZARDOUS WIND CHILLS THROUGH LATE SATURDAY AFTERNOON...

.NORTHEAST WINDS OF 5 TO 10 MPH EARLY THIS AFTERNOON...COMBINED WITH
TEMPERATURES WELL BELOW ZERO...WILL RESULT IN CONTINUED WIND CHILL
VALUES OF 25 TO 35 BELOW ZERO...MAINLY FROM THE VALLEY CITY
AREA THROUGH THE DEVILS LAKE BASIN.

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-053-
221915-
/O.CAN.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER...
GRAFTON...GRAND FORKS...MAYVILLE...FARGO...WAHPETON
1201 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

$$

NDZ006-007-014-015-024-026-028-038-049-052-054-222200-
/O.EXT.KFGF.WC.Y.0005.000000T0000Z-110122T2200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
1201 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO 
  WILL PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER 
  VALLEY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

NDZ029-222200-
/O.EXT.KFGF.WC.Y.0004.000000T0000Z-110122T2200Z/
STEELE-
INCLUDING THE CITY OF...FINLEY
1201 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO 
  WILL PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER 
  VALLEY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
SPEICHER
020 
WWUS43 KFGF 222145
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
345 PM CST SAT JAN 22 2011

...HAZARDOUS WIND CHILLS INTO THE EVENING...

.HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FROM THE
NORTH AND WINDS WILL BECOME CALM LATER THIS EVENING. UNTIL WINDS
BECOME CALM...HAZARDOUS WIND CHILL VALUES OF 25 TO 35 BELOW ZERO
WILL OCCUR. WINDS WILL BECOME SOUTH AND INCREASE TOWARD SUNDAY
MORNING. IT IS UNCERTAIN HOW QUICKLY WINDS AND TEMPERATURES MAY
INCREASE ONCE THIS OCCURS...BUT HAZARDOUS WIND CHILLS MAY BE
POSSIBLE AGAIN BY SUNDAY MORNING.

NDZ006-007-014-015-024-026-028-038-049-052-054-230300-
/O.CAN.KFGF.WC.Y.0005.000000T0000Z-110122T2200Z/
/O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
345 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO 
  WILL PERSIST INTO THE EVENING HOURS. 

* WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH
  TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE
  SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP
  AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

NDZ029-230300-
/O.CAN.KFGF.WC.Y.0004.000000T0000Z-110122T2200Z/
/O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/
STEELE-
INCLUDING THE CITY OF...FINLEY
345 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO 
  WILL PERSIST INTO THE EVENING HOURS.

* WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH
  TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE
  SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP
  AGAIN.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001>004-007-029-NDZ008-016-027-030-039-053-230300-
/O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER...
GRAFTON...GRAND FORKS...MAYVILLE...FARGO...WAHPETON
345 PM CST SAT JAN 22 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO 
  WILL PERSIST INTO THE EVENING HOURS. 

* WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH
  TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE
  SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP
  AGAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
TG

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 11:53 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 21, 11:53 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1153 AM CST FRI JAN 21 2011

.UPDATE...TEMPS NOT RISING FAST ENOUGH AND WIND SPEEDS NOT
DECREASING FAST ENOUGH...WILL NEED TO EXTEND WIND CHILL ADVISORY
THROUGH MID-AFTERNOON. WILL ALSO NEED TO MAKE A DECISION ON WIND
CHILL POTENTIAL FOR TONIGHT.

&&

.AVIATION...BAND OF SNOW WILL MOVE THROUGH AREA...AND EXPECT
MAINLY MVFR CIGS/VSBYS. THERE COULD BE SOME POCKETS OF IFR VSBYS
IN SNOW WITH SOUTHERLY WINDS REMAINING UNDER 20 KT.

&&

PREV DISCUSSION... /ISSUED 314 AM CST FRI JAN 21 2011/

DISCUSSION...

THE MAIN CHALLENGES WILL BE SNOW CHANCES AND TEMPS THROUGHOUT. A
VERY COLD START THIS MORNING WITH SOME AREAS IN NW MN NEAR 40
BELOW FOR ACTUAL AIR TEMPS. THE GFS CONTINUES TO BE THE BEST
OVERALL MODEL SO WILL UTILIZE.

FOR TODAY...MODERATE TO STRONG MID LEVEL WARM ADVECTION WILL MOVE
OVER A VERY COLD DOME NEAR THE SFC. THE COMBINATION OF MOIST/WARM
ADVECTION AND A WEAK SHORTWAVE WILL PRODUCE LIGHT SNOW FOR ALL
AREAS. EXPECT AROUND AN INCH FOR MOST OF THE REGION THROUGH THIS
EVENING OF VERY FLUFFY SNOW. SOUTHERLY WINDS SHOULD ALSO SLOWLY
INCREASE...COUPLED WITH VERY COLD TEMPS THROUGH NOON WILL ALSO
MEAN DANGEROUS WIND CHILLS CONTINUING...AND WILL EXTEND THE WIND
CHILL ADVISORY ALONG AND EAST OF THE VALLEY THROUGH 18Z.
THEREAFTER TEMPS SHOULD WARM ENOUGH TO GET US OUT OF CRITERIA.

FOR TONIGHT/SAT...ANOTHER COLD HIGH SETTLES OVER THE REGION.
EXPECT A VERY COLD NIGHT WITH SOME AREAS ONCE AGAIN IN THE 20 TO
25 BELOW RANGE IN THE NORTH AND EAST.

FOR SUN/SUN NIGHT...THE NEXT SHORTWAVE AND STRONGER SFC TROUGH
WILL MOVE INTO THE REGION. THERE IS A LITTLE MORE MOISTURE WITH
THIS SYSTEM THAN TODAY...WITH PWATS NEAR 0.3 INCHES...WHICH IS
HIGH FOR THIS TIME OF YEAR. THEREFORE HAVE INCREASES SNOW CHANCES
AND THERE COULD BE UP TO TWO INCHES FOR SOME AREAS AS AN UPPER LOW
DROPS INTO THE AREA FROM THE NORTH.

LONG TERM [MONDAY - TUESDAY NIGHT]...

THE LONG TERM PERIOD SHOULD BE MUCH MORE MILD THAN THE CURRENT
WEATHER BASED ON THE DECENT AGREEMENT BETWEEN THE MODELS. THE MODELS
GENERALLY SHOW A COUPLE 500 HPA TROUGH PASSAGES THE FIRST HALF OF
NEXT WEEK...WITH THE FIRST ONE POSSIBLY LINGERING SNOW ACROSS WEST
CENTRAL MINNESOTA MONDAY. THERE ARE SOME DIFFERENCES WITH THE SECOND
500 HPA TROUGH PASSAGE AND ITS ASSOCIATED COLD FRONT...WITH THE GFS
SIGNIFICANTLY FASTER THAN THE ECMWF. LEANED ON THE ECMWF...SO KEPT
THE FORECAST DRY DESPITE SOME MINOR QPF IN THE GFS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ008-016-
     027-029-030-039-053.

MN...WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MNZ001>009-
     013>017-022>024-027>032-040.

&&

TG
Hazardous weather outlook, Jan 21, 5:52 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
552 AM CST FRI JAN 21 2011

MNZ001>004-007-027-029>031-040-NDZ008-016-027-029-030-039-053-
221200-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND-
552 AM CST FRI JAN 21 2011

...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW ARE EXPECTED THROUGH
THIS MORNING IN THE RED RIVER VALLEY. LIGHT SNOW WILL ALSO
OVERSPREAD THE REGION THIS MORNING...AND AROUND AN INCH IS
EXPECTED. THERE MAY BE SOME DRIFTING SNOW AND ROADS WILL BECOME
SLICK THIS MORNING. ANOTHER COLD NIGHT IS IN STORE WITH THE
MERCURY FALLING WELL BELOW ZERO ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE FOR MEASURABLE SNOW IS EXPECTED SUNDAY AND SUNDAY
NIGHT. MOST AREAS WILL RECEIVE AROUND AN INCH OF SNOW WITH UP TO 2 INCHES
POSSIBLE LOCALLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ006-007-014-015-024-026-028-038-049-052-054-221200-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
552 AM CST FRI JAN 21 2011

...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW ARE EXPECTED THROUGH
EARLY MORNING IN THE DEVILS LAKE BASIN SOUTH INTO RANSOM AND
SARGENT COUNTIES. LIGHT SNOW WILL ALSO OVERSPREAD THE REGION THIS
MORNING...AND AROUND AN INCH IS EXPECTED. THERE MAY BE SOME
DRIFTING SNOW AND ROADS WILL BECOME SLICK THIS MORNING. ANOTHER
COLD NIGHT IS IN STORE WITH THE MERCURY FALLING WELL BELOW ZERO
ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE FOR MEASURABLE SNOW IS EXPECTED SUNDAY AND SUNDAY
NIGHT. MOST AREAS WILL RECEIVE AROUND AN INCH OF SNOW WITH UP TO 2
INCHES POSSIBLE LOCALLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-008-009-013>017-022>024-028-032-221200-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
552 AM CST FRI JAN 21 2011

...AN EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 9 AM...

...A WIND CHILL ADVISORY IS IN EFFECT FROM 9 AM THROUGH NOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD TEMPERATURES WILL HOVER AROUND 35 BELOW IN NORTHWEST
MINNESOTA INTO MINNESOTA LAKES COUNTRY THROUGH 8 AM. WINDS WILL
SLOWLY INCREASE THEREAFTER...AND DANGEROUS WIND CHILLS FROM 25 TO
40 BELOW ARE EXPECTED UNTIL NOON. LIGHT SNOW WILL ALSO OVERSPREAD
THE REGION LATER THIS MORNING...AND AROUND AN INCH IS EXPECTED.
ROADS WILL BECOME SLICK IN SPOTS BY AFTERNOON. ANOTHER COLD NIGHT
IS IN STORE WITH THE MERCURY FALLING TO AROUND 25 BELOW...SO
BUNDLE UP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE FOR MEASURABLE SNOW IS EXPECTED SUNDAY AND SUNDAY
NIGHT. MOST AREAS WILL RECEIVE AROUND AN INCH OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

Nearby

Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.